advertisement
Question
Posted by: Rescue dog | 2009-04-09

Epilepsy

My recently adopted rescue dog appears to have epilepsy. He has had 2 fits in 2 weeks, with an unknown cause. I have been told Lithal at 3mg per/kg [phenobarbitone] is what he should be put on. I would really like to know what side effects, if any, this medication has, and long-term what side effects and what, if any negative interactions it may have with other medications.

Kind regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberVet

Dear Rescue dog

You may get liver problems but with epilepsy you do not have a choice. If you have a spesific drug that you would like to give your dog I may be able to assist you but a general question about drug interactions is a bit complicated and time consuming to answer here.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement